Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 14, NWS Cheyenne, WY

July 28, 2015

NWS Cheyenne, WY issued this red flag warning at Jul 28, 2015, 12:46 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2015, 12:46 PM MDT (18:46 UTC)
Expired
Jul 28, 2015, 7:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS85 KCYS 281846
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1246 PM MDT TUE JUL 28 2015

...RED FLAG CONDITIONS OVER THE PLAINS OF SOUTHEAST WYOMING
THROUGH THE AFTERNOON...

.A VERY DRY AIRMASS HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL
TO 13-15 PERCENT IN AREAS TO THE EAST OF THE LARAMIE RANGE. WEST
TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 25-30 MPH THROUGH THE
AFTERNOON. THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS WILL
CAUSE RAPID FIRE GROWTH IF ANY FIRES DEVELOP.

WYZ301-310-290100-
/O.NEW.KCYS.FW.W.0014.150728T1846Z-150729T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1246 PM MDT TUE JUL 28 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 301 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 301 AND 310. 

* WIND...WEST TO NORTHWEST WINDS GUSTING TO 25 TO 35 MPH.

* HUMIDITY...12-15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
893 
WWUS85 KCYS 290051
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
651 PM MDT TUE JUL 28 2015


WYZ301-310-290200-
/O.EXP.KCYS.FW.W.0014.000000T0000Z-150729T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
651 PM MDT TUE JUL 28 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 301 AND 310...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE THROUGH THE
EVENING AND OVERNIGHT. WINDS WILL ALSO GRADUALLY SUBSIDE DURING
THE NEXT HOUR OR TWO. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 28, 12:11 PM MDT, 35 minutes earlier.

Area forecast discussion, Jul 28, 12:11 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MDT TUE JUL 28 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 402 AM MDT TUE JUL 28 2015

AN UNSEASONABLY STRONG COLD FRONT CONTINUES TO ADVANCE EAST ACROSS
THE WESTERN NE PANHANDLE EARLY THIS AM. POST-FROPA WINDS HAVE
BEEN RATHER GUSTY WITH EXCELLENT LLVL COLD ADVECTION AND FAVORABLE
SFC PRESSURE RISES (8MB/6HR) SPREADING ACROSS CENTRAL/EASTERN
WYOMING OVER THE LAST SEVERAL HOURS. WIND GUSTS BETWEEN 40 AND 50
MPH WERE COMMON BETWEEN 04Z AND 08Z...BUT WINDS ARE STARTING TO
RELAX A BIT AS MSLP GRADIENTS WEAKEN FROM W-E. THE DEEPEST COLD
AIR STILL LAGS WELL TO THE NORTHWEST OF THE SURFACE FRONT. IN
FACT...THE 07Z LAKE YELLOWSTONE OBSERVATION SHOWED A TEMPERATURE
OF 34 DEGREES. HIGHER ELEVATIONS AT JACKSON HOLE EVEN RECEIVED
ACCUMULATING SNOW WHICH IS NO SURPRISE GIVEN H7 TEMPS WELL BELOW 0
DEG C. FORTUNATELY (OR UN- FORTUNATELY IF YOU ARE HOPING FOR
WINTER)...DO NOT EXPECT THIS TO HAVE AN IMPACT ON OUR CWA AS THE
COLDEST AIR SHOULD SLIDE EASTWARD ALONG THE WY-MT BORDER BEHIND
THE CLOSED LOW AND ATTENDANT NEG TILT MID LVL SHORTWAVE.
HOWEVER...COLD ADVECTION ALOFT WILL CONTINUE FOR MUCH OF THE AREA
THROUGH MID AFTN. H7 TEMPS WILL BE AROUND 10 DEG C COOLER THAN
YESTERDAY...BUT PLENTY OF SUNSHINE AND SUBSIDENCE UNDER CONFLUENT
FLOW ALOFT WILL LIMIT THE OVERALL EFFECT. STILL EXPECT TO SEE
HIGHS AROUND 10-15 DEGREES F COOLER THAN MONDAY.

VERY FEW FORECAST CONCERNS THROUGH THE PERIOD ASIDE FROM CHALLENGES
IN THE FIRE WEATHER REALM FOR TODAY. WE ARE SEEING EXTREMELY POOR RH
RECOVERIES TONIGHT IN FWZ 310 WHERE WINDS HAVE STAYED UP LONGER AND
PROMOTED LLVL MIXING. KCYS HAD AN RH OF 30 PCT AT 08Z...SO THINK WE
WILL BE GETTING CLOSE TO THAT CRITERIA BY EARLY AFTN AS A MUCH DRIER
AIR MASS BECOMES ESTABLISHED POST-FROPA. ALTHOUGH FORECAST SOUNDINGS
FROM ALL MODELS SHOW WINDS ALOFT GRADUALLY WEAKENING...BOTH THE GFS
AND NAM AGREE WITH DEEP MIXING TO AROUND 10K FEET...SO WE WILL MOST
LIKELY SEE AT LEAST OCCASIONAL GUSTS AROUND 25 MPH OR SO. THIS WILL
BE TRICKY THOUGH AS A MODEST MSLP GRADIENT SUGGESTS A VERY MARGINAL
EVENT WITH WEAKER SUSTAINED WINDS. DECIDED AGAINST RED FLAG WARNING
ISSUANCE FOR NOW...BUT WE WILL CONTINUE TO MONITOR. NO OTHER ISSUES
TO SPEAK OF. DO NOT EXPECT ANY CHANCES FOR PCPN OVER THE NEXT 24 TO
48 HOURS WITH H7-H3 RH VALUES LESS THAN 20 PERCENT AND LARGE SCALE
SINKING MOTION. CANNOT RULE OUT SOME CONVECTION OVER THE FAR EASTERN
PLAINS ON THU AFTN ALONG THE SFC TROUGH...BUT ALL SIGNS STILL POINT
TO IT BEING EXTREMELY DRY ALOFT. WILL MAINTAIN SCHC POPS THOUGH AS
THE GFS AND ECMWF BOTH SHOW CAPES AROUND 1500 J/KG ALONG WITH SOME
LIGHT QPF.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 402 AM MDT TUE JUL 28 2015

THURSDAY NIGHT/FRIDAY...RELATIVELY DRY NORTHWEST FLOW ALOFT
CONTINUES. WITH MEAGER LOW AND MID LEVEL MOISTURE...WILL KEEP THE
FORECAST DRY...WHICH MESHES UP WELL WITH OUR SURROUNDING OFFICES.

SATURDAY...MOSTLY DRY WEATHER LOOKS LIKE THE BEST BET AS FLOW ALOFT
STAYS NORTHWEST WITH MINIMAL LOW AND MID LEVEL MOISTURE AND
RELATIVELY WARM MID LEVEL TEMPERATURES...LIKELY ACTING AS A LIMITING
FACTOR FOR THUNDERSTORM INITIATION.

SUNDAY...GREAT BASIN RIDGE ALOFT CONTINUES TO DOMINATE. AGAIN...WITH
MINIMAL LOW AND MID LEVEL MOISTURE...THUNDERSTORM CHANCES APPEAR
QUITE MEAGER.

MONDAY...GFS PROGS SLIGHT INCREASE IN LOW AND MID LEVEL MOISTURE
WHICH MAY HELP TO SPARK ISOLATED THUNDERSTORMS IN THE
AFTERNOON/EVENING HOURS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1211 PM MDT TUE JUL 28 2015

SKIES WILL REMAIN MOSTLY CLEAR THROUGH THE PERIOD. GUSTY WEST TO
NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS
AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. TONIGHT...WINDS
WILL VEER TO THE SOUTHEAST ALONG AND EAST OF THE LARAMIE RANGE
AND WILL INCREASE LATE WEDNESDAY MORNING. RIGHT NOW...EXPECTING
GUSTS AROUND 20 KTS FOR THESE AREAS.

&&

.FIRE WEATHER...
ISSUED AT 402 AM MDT TUE JUL 28 2015

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE MORNING
ACROSS MUCH OF THE DISTRICT AND WILL SLOWLY SUBSIDE THROUGH THE DAY.
WINDS MAY DECREASE ENOUGH DURING THE AFTERNOON AT TIME OF LOWEST
AFTERNOON HUMIDITIES TO KEEP FIRE WEATHER CONCERNS MARGINAL...BUT
WILL CLOSELY MONITOR TRENDS DURING THE LATE MORNING ESPECIALLY
ACROSS FIRE WEATHER ZONE 310 WHERE HUMIDITY RECOVERIES OVERNIGHT
HAVE BEEN POOR. HUMIDITIES WILL IMPROVE ACROSS THE PLAINS ON WEDNESDAY
WITH MUCH LESS WIND ACROSS THE DISTRICT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...RUBIN
AVIATION...RJM
FIRE WEATHER...RJM
Hazardous weather outlook, Jul 28, 5:52 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
552 AM MDT TUE JUL 28 2015

WYZ101>119-291200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
552 AM MDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY CONDITIONS WILL COMBINE WITH GUSTY WEST TO SOUTHWEST
WINDS AROUND 25 MPH TO ELEVATE FIRE WEATHER CONCERNS EARLY THIS
AFTERNOON...ESPECIALLY ACROSS THE PLAINS OF SOUTHEAST WYOMING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-291200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
552 AM MDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:34 PM MDTSpecial Weather StatementCYSLaramie56 min

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.